Thyroxine

Thyroxine is a drug that is prescribed for patients with hypothyroidism as a hormone replacement for underactive thyroid. Normal levels are essential for the energy uptake and proper functioning of almost all the organs of the body.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How long should a 12-year-old boy with fluctuating thyroid levels take medications?

Query: Hello doctor, A 12-year-old boy, having fluctuating thyroid for the last two years. I have attached the last three reports and paper attached. I need to know whether the medication should be continued or not? If to be continued then for how long duration? Please advise.  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I have seen the attachments. (attachment removed to protect patient identity). I just read your query and from what you have mentioned it appears that your son has slightly high TSH (thyroid-stimulating hormones). You can increase the dose of his Thyroxine tablet t...  Read Full »

I take 150 mcg Thyroxine and feel tired. Will dose reduction meet the cause?

Query: Hello doctor, I am a 52-year-old female. I have an underactive thyroid condition. I had nuclear medicine a few years ago and had been going for regular checkups but recently due to some reasons, my TSH level had increased. So I was given a dosage of 150 mcg of Thyronorm. My check-up was due four mo...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query and from what you mentioned it appears you had hyperthyroidism which was treated with radioactive iodine and now you are hypothyroid. Well, it is perfectly normal phenomena, after radioactive iodine ablation of the thyroid gland we usually expect...  Read Full »

My diabetic father has hypothyroidism. Kindly suggest medication that suits him.

Query: Hello doctor, My father is suffering from hypothyroidism and was having thyroxine 137.5 mg for the past four months but on his own started 125 mg from the past two months. Report readings: T3 - 1.04. T4 - 12.60. TSH - 0.11. He is a diabetic and even had angioplasty done. Please suggest the bes...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I read your query and from what you have mentioned it appears that your father has overcorrected his thyroid. He must take 100 mcg Thyroxine only. Repeat his thyroid test after three months, only TSH (thyroid-stimulating hormone). His diabetes is not controlled. I wou...  Read Full »

What can be done for canceled IVF due to empty egg syndrome?

Query: Hello doctor, I am 40 years old. I have no medical history except TSH a bit high around 7, on Thyronorm 25 mcg. My AMH is 0.7, hormones are all normal, HSG test shows patent tubes and husband sperm normal except little high liquefaction time around 335 minutes. Got IVF cycle agonist technique done b...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Your AMH (anti-mullerian hormone) levels are very low indicating poor ovarian reserve and a TSH (thyroid stimulating hormone) of 7 at 25 mcg Thyroxine is still high. It should be less than 4 ideally to support folliculogenesis and ovulation. As IVF (in-vitro fertili...  Read Full »

Could my father's bradycardia be linked to his thyroid gland disorder?

Query: Hello doctor, My father was diagnosed with thyroid gland disorder wherein T3 and T4 levels come as normal in results while TSH is pretty much high. Sometimes, the TSH value rises to 100. He has been on Levothyroxine or Eltroxin 100 mcg for the last 17 to 18 years now. Lately, he was hospitalized f...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. Firstly, from the reports (attachment removed to protect patient identity) it appears that he is having bradycardia and sinus arrhythmia, but no tachycardia. So, according to me, electrophysiology (EP) studies may be helpful, but not necessary. It could be due to thy...  Read Full »

Is laparoscopy needed for retention cyst in the ovary?

Query: Hello doctor, I am a 33 year old woman weighing 56 kg and 5 feet tall. We are trying for a baby for more than a year. Recently I underwent treatment and have completed two cycles of Clomid with no positive outcome. I had another unsuccessful try at IUI along with Clomid. From the last couple of m...  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to iclinq.com. After going through your reports (attachment removed to protect patient identity) carefully, I feel it is better to undergo a laparoscopy because of the cyst size. Any ovarian cyst of more than 3 cm needs a surgical intervention. Laparoscopy will also increas...  Read Full »

Is erectile dysfunction related to my thyroid disease?

Query: Hello doctor, I am a 72-year-old male with a height of 5 feet 6 inches and a weight of 78 kg. I have been on Eltroxin 100 mcg and Amloz 5 mg for two years for hypothyroidism. I am feeling fatigued and have an intense appetite. I have lost fertility for the last one year. My ESR value is 41. I also ...  Read Full »


Dr. Naresh Kumar Monigari

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I had gone through all the details and reports (attachment removed to protect patient identity). The TSH (thyroid-stimulating hormone) report is not available. So kindly review the TSH report again. Coming to ESR (erythrocyte sedimentation rate) at 41, it need not ...  Read Full »

How can we manage hypothyroidism?

Query: Hi doctor, I have thyroid problem, deficiency of vitamin D, gastric issue and my hands get numb. Sometimes I get burning and pain on the left side of the chest. I also have a lot of stress and anxiety. My weight is increasing day by day. I feel lethargic and I have frequent urination. I am taking T...  Read Full »


Dr. Mahmoud Ahmed Abelrahman Abouibrahim

Internal Medicine Physician, Family Physician, General Practitioner, General Medicine Physician

Answer: Hi, Welcome to icliniq.com. The symptoms like numbness in hands, weight gain and lethargic are most likely due to hypothyroidism which may require increasing the dose of thyroxine medication. Please provide me with the latest TSH (thyroid stimulating hormone) result. Frequent urination occurs due ...  Read Full »

My TSH level is high and vitamin D level is low. How can it be managed?

Query: Hi doctor, I have thyroid problems for the past five to six years. At present, I am taking tablet Thyronorm 25 mcg. For the past one month, I have low energy levels along with stiffness and pain in the muscles, especially in the upper back and neck. So I got my blood tested for vitamin D and thyroi...  Read Full »


Dr. Divakara P

Diabetologist, Endocrinologist, General Medicine Physician, Internal Medicine Physician, Pain Medicine Physician, Pulmonologist

Answer: Hi, Welcome to icliniq.com. I went through your reports (attachment removed to protect patient identity). I have noticed that your TSH (thyroid stimulating hormone) level is very high. It indicates that your thyroid hormones levels are not in the sufficient range. Hence, we need to increase the do...  Read Full »

Is Thyroxine an effective medication for under-functioning of the thyroid?

Query: Hello doctor, I am a 46-year-old female, and I am pre-menopausal. My present weight is 54.5 kg, and my height is 158 cm. Eight years ago, I have been diagnosed with under-functioning of my thyroid and since then I have been taking the medication, Thyroup. I started this medication at 25 mcg. But,...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query. From what you have mentioned, it appears that you have hypothyroidism. From seeing your recent TSH (thyroid-stimulating hormone) values in your recent reports (attachment removed to protect patient identity), I suggest that you must increase th...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.